MAUDE Adverse Event Report: I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM

I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505RA
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer stated meter k008006k1319 gave a reading of 450, but when they got to the hospital the reading was 1,300.Customer was unable to provide strip lot information as they no longer had the strips that were used during the incident.Customer also reported that they performed a control solution test when they returned and the control solution test did pass testing within range, but they were not able to provide the control solution lot number.During the second call on (b)(6) 2023, the caller indicated that meter k008006k1319 had the value of 297 and upon meter return, that value was found in the recent meter memory.On (b)(6) 2023 and (b)(6) 2023 product complaint analyst attempted to contact the caller for follow-up to gather and confirm more information about these meters, but was unable speak with the customer, but did leave a voicemail requesting the caller to give us a call back to provide more information.Product complaint analyst did finally speak to the caller today ((b)(6) 2023).Customer confirmed that the reading of 297 was on meter k008006k1319, and the value of 450 was received on meter k008119h2326.The reason she said she didn't send k008119h2326 back is because she was waiting, and still is waiting, for more information regarding that meter from the paramedic that was on that call, but she has received nothing from him after repeated attempts of trying.Customer stated she would return meter k008119h2326 as soon as possible.Replaced meter and sent return label.
 
Additional Manufacturer Narrative
As the complaint meter was returned, i-sens conducted control solution and blood tests using the complaint meter and reference strips.Firstly, as a result of the control solution test, all results satisfied the acceptable range in both a and b levels.Secondly, the test was conducted using capillary blood with a concentration similar to the customer's blood glucose level at the time of the issue, and it resulted in "hi" (occurring when the glucose level is above 600mg/dl) for all 10 tests.Therefore, it is confirmed that the meter is operating normally.The following is a partial excerpt from the assure prism multi user manual, regarding its limitations: "inaccurate results may occur in severely hypotensive (having low blood pressure) individuals or patients in shock.Inaccurate low results may occur for individuals experiencing a hyperglycemic hyperosmolar state, with or without ketosis.Critically ill patients should not be tested with the assure?? prism multi blood glucose monitoring system." based on the reported customer's blood glucose level, it is inferred that the customer may be experiencing a hyperglycemic hyperosmolar state.In such cases, assure prism may produce inaccurate measurement values as stated in the user manual.

Brand Name
ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS WONJU FACTORY
94-1, donghwagongdan-ro
munmak-eup
wonju-si, 26365
KS   26365
Manufacturer Contact
hyojin baik
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
MDR Report Key17057785
Report Number3005621222-2023-00007
Device Sequence Number15186352
Product Code NBW
UDI-Device Identifier00015482530013
UDI-Public(01)00015482530013
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGM505RA
Device Catalogue Number530001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown